Alert archive / Utah / Flash Flood Warnings in 2015
Flash Flood Warning 69, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Oct 19, 2015, 2:55 AM MDT for Garfield County, Kane County, Utah. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2015, 2:55 AM MDT (08:55 UTC)
- Expired
- Oct 19, 2015, 6:45 AM MDT
- In force
- 4 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Garfield County, UT, Kane County, UT
The radar
The Cedar City radar (KICX), 154 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 8.9 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 223 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
849
WGUS55 KSLC 190855
FFWSLC
UTC017-025-191245-
/O.NEW.KSLC.FF.W.0069.151019T0855Z-151019T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
255 AM MDT MON OCT 19 2015
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL GARFIELD COUNTY IN UTAH...
NORTHEASTERN KANE COUNTY IN UTAH...
* UNTIL 645 AM MDT
* AT 250 AM MDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS
PRODUCING HEAVY RAINFALL ACROSS SOUTH CENTRAL GARFIELD AND
NORTHEASTERN KANE COUNTY. THIS HEAVY RAINFALL IS FALLING ACROSS
THE ESCALANTE RIVER DRAINAGE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE THE ESCALANTE
RIVER DRAINAGE FROM THE HEADWATERS TO THE TERMINUS AT LAKE POWELL.
DRY WASHES AND SLOT CANYONS IN THE AREA WILL EXPERIENCE FLASH
FLOODING INCLUDING SPOOKY GULCH...COYOTE GULCH...COYOTE WASH...25
MILE WASH...MOODY CANYON AND CALF CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3749 11138 3745 11159 3773 11168 3803 11145
3782 11110 3734 11082 3735 11087 3730 11084
3728 11087 3726 11086 3725 11088 3719 11089
$$
CRK2 follow-up statements
933
WGUS75 KSLC 191138
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
538 AM MDT MON OCT 19 2015
UTC017-025-191245-
/O.CON.KSLC.FF.W.0069.000000T0000Z-151019T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARFIELD UT-KANE UT-
538 AM MDT MON OCT 19 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM MDT FOR
SOUTH CENTRAL GARFIELD AND NORTHEASTERN KANE COUNTIES...
AT 533 AM MDT...RAINFALL CONTINUES OVER THE ESCALANTE RIVER
DRAINAGE. AS SUCH...IT IS INFERRED THAT SLOT CANYONS AND DRY WASHES
FEEDING INTO THE ESCALANTE ARE FLASH FLOODING.
CONTINUED RAINFALL IS EXPECTED THROUGHOUT THE MORNING HOURS.
HOWEVER...THE INTENSITY OF THE STORMS ARE EXPECTED TO DIMINISH AS
WE MOVE THROUGH THE MORNING HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3749 11138 3745 11159 3773 11168 3803 11145
3782 11110 3734 11082 3735 11087 3730 11084
3728 11087 3726 11086 3725 11088 3719 11089
$$
MCINERNEY279
WGUS75 KSLC 191242
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
642 AM MDT MON OCT 19 2015
UTC017-025-191245-
/O.EXP.KSLC.FF.W.0069.000000T0000Z-151019T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARFIELD UT-KANE UT-
642 AM MDT MON OCT 19 2015
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL GARFIELD AND
NORTHEASTERN KANE COUNTIES WILL EXPIRE AT 645 AM MDT...
RAINFALL CONTINUES ACROSS THE ESCALANTE DRAINAGE...THOUGH THE HEAVY
RAINFALL HAS ENDED. THE THREAT OF FLASH FLOODING HAS DIMINISHED
ACROSS SOUTH CENTRAL GARFIELD AND NORTHEASTERN KANE COUNTIES.
LAT...LON 3749 11138 3745 11159 3773 11168 3803 11145
3782 11110 3734 11082 3735 11087 3730 11084
3728 11087 3726 11086 3725 11088 3719 11089
$$
CRKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Oct 18, 9:34 PM MDT, 5 hours 21 minutes earlier.
Area forecast discussion, Oct 18, 9:34 PM MDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 934 PM MDT SUN OCT 18 2015 .SYNOPSIS...A PACIFIC STORM SYSTEM WILL CONTINUE TO MOVE EAST ACROSS THE GREAT BASIN THROUGH EARLY IN THE WEEK. COOL AND UNSETTLED CONDITIONS ASSOCIATED WITH THE STORM WILL IMPACT MUCH OF THE STATE THROUGH MIDWEEK. && .DISCUSSION...THE CLOSED LOW CENTERED NEAR THE LAKE TAHOE AREA THIS EVENING CONTINUES ITS SLOW EASTWARD PROGRESSION THIS EVENING. AHEAD OF THIS LOW...A VERY MOIST AIRMASS FOR THIS TIME OF YEAR CONTINUES TO STREAM INTO UTAH. PRECIPITABLE WATER VALUES RANGE FROM JUST OVER AN INCH ACROSS FAR SOUTHWEST UTAH TO AROUND 0.7-0.8 INCHES ALONG THE WASATCH FRONT. MEANWHILE...THE ASSOCIATED UPPER JET AND DIFFLUENT FLOW ALOFT IS STILL MAXIMIZED NEAR THE SPINE OF UTAH. THIS MOISTURE AND LARGE-SCALE LIFT WILL CONTINUE TO ALLOW WIDESPREAD PRECIPITATION OVER THE AREA THROUGH LATE TONIGHT. LINGERING INSTABILITY IS STILL DRIVING SOME OCCASIONALLY STRONG THUNDERSTORMS...PARTICULARLY ACROSS THE FAR SOUTH WHERE MLCAPE VALUES NEAR 500J/KG STILL EXIST PER SPC MESOSCALE ANALYSIS. AS A RESULT...WILL KEEP THE GOING FLASH FLOOD WATCH IN PLACE THROUGH THE NIGHT. EXPECT PRECIPITATION TO CONTINUE TOMORROW AS THE LOW OPENS UP AND EJECTS IN PIECES ACROSS NORTHERN UTAH. THIS OCCURS AS ANOTHER PIECE OF ENERGY DIVES SOUTH AND MERGES WITH A PIECE OF THE CURRENT STORM TO FORM ANOTHER CLOSED LOW ALONG THE ARIZONA/MEXICO BORDER BY TUESDAY NIGHT. BOTTOM LINE...COOLER AND UNSETTLED WEATHER WILL REMAIN IN PLACE THROUGH AT LEAST THE MIDDLE OF THE WEEK. UPDATED FORECAST TO MAINLY TO ADJUST POP/SKY/WINDS FOR THE REMAINDER OF THE NIGHT. && .AVIATION...WINDS ARE EXPECTED TO REMAIN SOUTHERLY THROUGH THE REMAINDER OF THE NIGHT ALTHOUGH THEY MAY BECOME TEMPORARILY ERRATIC WITH PASSING SHOWERS. SCATTERED SHOWERS WILL MOVE ACROSS THE TERMINAL THROUGH MONDAY MORNING. THERE IS A 30 PERCENT CHANCE THAT CEILINGS WILL OCCASIONALLY LOWER TO BETWEEN BKN050 AND BKN070 WITH THESE SHOWERS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR UTZ016-019>021-518. WY...NONE. && CHENG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Oct 18, 9:42 PM MDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 942 PM MDT SUN OCT 18 2015 UTZ001>016-019>021-517-518-WYZ021-191300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 942 PM MDT SUN OCT 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TONIGHT WIDESPREAD SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS MUCH OF THE OUTLOOK AREA THROUGH THE NIGHT. THE THREAT OF LOCALIZED HEAVY RAINFALL CONTINUES WITH THE STRONGER STORMS...ESPECIALLY ACROSS SOUTHERN UTAH. FLASH FLOODING IS POSSIBLE ACROSS FLOOD PRONE AREAS. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND ISOLATED THUNDERSTORMS WILL REMAIN WIDESPREAD ACROSS THE OUTLOOK AREA MONDAY THROUGH MONDAY NIGHT. COLDER AIR MOVING INTO THE AREA WILL BRING SNOW LEVELS LOW ENOUGH FOR SOME ACCUMULATING SNOWS AT THE HIGHER ELEVATIONS. THE STORM SYSTEM THAT BROUGHT THE PRECIPITATION TO THE OUTLOOK AREA WILL SHIFT SOUTH INTO SOUTHERN ARIZONA AND STRENGTHEN ON TUESDAY. PRECIPITATION WILL SHIFT SOUTH WITH THE STORM AND CONCENTRATE OVER THE SOUTHERN THROUGH EAST-CENTRAL UTAH MIDWEEK. THE REMAINDER OF THE OUTLOOK AREA WILL RECEIVE ISOLATED SHOWERS THROUGH MIDWEEK...FOLLOWED BY DRIER AND SOMEWHAT WARMER CONDITIONS TOWARDS THE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 6:06 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 39 min |
| Oct 18, 6:31 PM MDT | Special Weather Statement | SLC | Washington | 29 min |
| Oct 18, 8:55 PM MDT | Flash Flood Warning | SLC | Kane, Washington | 3 hr |
| Oct 18, 11:34 PM MDT | Areal Flood Advisory | SLC | Carbon | 86 min |
| Oct 19, 4:35 AM MDT | Special Weather Statement | SLC | 40 min |
Nearby
Flash Flood Warnings in Utah, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.